Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Phoenix, AZ

August 18, 2011Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 18, 2011, 4:36 PM MST for Pinal County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 4:36 PM MST (23:36 UTC)
Expired
Aug 18, 2011, 5:00 PM MST
In force
24 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 57 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
3172 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS55 KPSR 182336
SVRPSR
AZC021-190000-
/O.NEW.KPSR.SV.W.0031.110818T2336Z-110819T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
436 PM MST THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 500 PM MST

* AT 430 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
  SEVERE STORM.  THIS STORM WAS LOCATED OVER WEST CENTRAL PINAL
  COUNTY...OR 11 MILES SOUTHWEST OF CASA GRANDE...AND MOVING EAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.

&&

LAT...LON 3276 11174 3277 11177 3279 11178 3279 11187
      3277 11188 3277 11197 3288 11196 3289 11173
      3273 11170 3273 11174
TIME...MOT...LOC 2336Z 275DEG 7KT 3278 11187

$$

HV
1 follow-up statement
305 
WWUS55 KPSR 190011
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
511 PM MST THU AUG 18 2011

AZC021-190019-
/O.EXP.KPSR.SV.W.0031.000000T0000Z-110819T0000Z/
PINAL AZ-
511 PM MST THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL COUNTY 10 
MILES SOUTHWEST OF CASA GRANDE HAS EXPIRED...

THE SEVERE THUNDERSTORM IN THE AREA HAS DISSIPATED. THE CHANCE OF 
STRONG THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE EVENING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3276 11174 3277 11177 3279 11178 3279 11187
      3277 11188 3277 11197 3288 11196 3289 11173
      3273 11170 3273 11174
TIME...MOT...LOC 2336Z 275DEG 7KT 3278 11187

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:10 PM MST, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 18, 3:10 PM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST THU AUG 18 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
EVENING...MAINLY EAST OF PHOENIX. SOMEWHAT COOLER TEMPERATURES ARE
EXPECTED FRIDAY THROUGH THE WEEKEND. IN ADDITION...THERE IS A
CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO
THE EAST OF PHOENIX THROUGH THIS WEEKEND.

&&

.DISCUSSION...
(ISSUED 905 AM)
MORNING LOW TEMPERATURE WAS 93 DEGREES AT SKY HARBOR
AIRPORT. IF WE DO NOT GET THUNDERSTORMS AT THE AIRPORT TODAY...THIS
WILL BREAK THE DAILY HIGH MINIMUM RECORD OF 90 DEGREES LAST SET IN
1988. TEMPERATURE HAS ALREADY REACHED 100 DEGREES AT THE AIRPORT AS
OF 845 AM. ANOTHER 110+ DEGREE DAY IS EASILY WITHIN REACH AND THE
EXCESSIVE HEAT WARNING WILL CONTINUE FOR THE LOWER ELEVATIONS OF
MARICOPA AND PINAL COUNTIES.

LATEST MDCRS DATA SHOWS A DISTINCT COOLING TREND IN THE
MID-LEVELS...YIELDING 700-500 MB LAPSE RATES NEAR 7 DEGREES C/KM.
OBJECTIVELY SPEAKING...ABOVE NORMAL TEMPERATURES AND ABOVE NORMAL
TPW WOULD SUGGEST THAT POPS SHOULD BE ABOVE NORMAL AS WELL. WEAK
SOUTHERLY FLOW WILL OFFSET THE FAVORABLE CONDITIONS FOR CONVECTION
SOMEWHAT...THOUGH POPS WILL BE INCREASED TO 30 TO 40 PERCENT ACROSS
THE PHOENIX METRO AREA FOR THIS EVENING.

(ISSUED THU AFTERNOON)
RECORD HIGH TEMPERATURE FOR PHOENIX SKY HARBOR AIRPORT HAS ALREADY
BEEN BROKEN FOR TODAY AT 112 DEGREES. DEEP MIXED LAYER HAS ALSO
ENTRAINED SOME DRY AIR...WHICH HAS CUT DOWN ON CAPE ACROSS MARICOPA
COUNTY. THUNDERSTORMS DEVELOPED RAPIDLY ACROSS THE HIGHER TERRAIN OF
EASTERN AZ AND RELATIVELY EARLY IN THE DAY. LATEST MDCRS FLIGHT OUT
OF KPHX INDICATES THAT TEMPERATURES HAVE WARMED NEAR 525 MB...WHICH
IS INHIBITING CONVECTION IN THE LOWER DESERTS. LATEST HIGH
RESOLUTION MODELS ARE SUGGESTING STORMS WILL DEVELOP ACROSS SW
MARICOPA AND NORTHERN PINAL COUNTIES. THIS SEEMS REASONABLE GIVEN
CURRENT RADAR TRENDS UPSTREAM IN PIMA COUNTY. MEAN LAYER WINDS ARE
ONLY AROUND 5 KT...SO LOCALIZED FLOODING WILL BE A THREAT WITH THE
STRONGEST STORMS.

&&

.PREVIOUS DISCUSSION...
THE UPPER FLOW VEERS ON FRIDAY AND INSTABILITY ACROSS THE LOWER
DESERTS DROPS OFF CONSIDERABLY. POPS ON FRIDAY ARE CONFINED MAINLY
TO SOUTHERN GILA COUNTY AND THIS IS IN LINE WITH THE PREVIOUS
FORECAST. FURTHER VEERING IS LIKELY SATURDAY AND SUNDAY AND
CONSEQUENTLY POPS DROP OFF CONSIDERABLY THIS WEEKEND. TEMPERATURES
WILL ALSO FALL A FEW DEGREES THIS WEEKEND...STILL SLIGHTLY ABOVE
NORMAL BUT IN THE 105-108 RANGE ACROSS THE DESERTS.

I HAVE MADE SOME ADJUSTMENTS TO THE FORECAST FOR NEXT WEEK...AS ALL
MODELS ARE NOW TRENDING HOT AND DRY AS OPPOSED TO RETURNING TO A
TYPICAL MONSOON PATTERN. HIGH PRESSURE BEGINS MIGRATING BACK TOWARD
ARIZONA ON MONDAY AND EVENTUALLY POSITIONS ITSELF OVERHEAD BY
WEDNESDAY. MOISTURE TRIES TO MAKE ITS WAY NORTHWARD BUT NEVER SEEMS
TO MAKE IT NORTH OF THE US/MEX BORDER. GIVEN THE LACK OF MOISTURE IT
SHOULD BE PRETTY EASY TO WARM UP WELL ABOVE NORMAL. GFS/EURO MODELS
ARE FORECASTING 850MB TEMPS AROUND 31C BY WEDNESDAY
AFTERNOON...CONSERVATIVELY ESTIMATING SUPERADIABATIC LAPSE RATES
NEAR THE SURFACE THAT WOULD YIELD HIGHS AROUND 115 BY THE MIDDLE OF
NEXT WEEK. GFS MODEL HAS BEEN TRENDING TOWARD HIGHER 850MB TEMPS SO
CONFIDENCE IS INCREASING IN A WARM SOLUTION NEXT WEEK. I WARMED
TEMPS UP QUITE A BIT AND DROPPED BACK POPS AS WELL TO REFLECT THIS
HOTTER/DRIER TREND IN THE GUIDANCE. IF THIS VERIFIES...ANOTHER ROUND
OF EXCESSIVE HEAT WARNINGS WOULD BE NECESSARY NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX AND KIWA...
THUNDERSTORM DEVELOPMENT STARTED EARLIER TODAY ALONG THE HIGHER
TERRAIN...WITH STORMS ALREADY ON THE EASTERN AND SOUTHERN 50NM PERIPHERY
RANGE FROM THE TERMINALS. OVERALL STORM MOTION WILL BE TO THE
NORTHEAST...HOWEVER THE ENVIRONMENT IS FAVORABLE FOR STORMS TO BUILD
TOWARDS PHOENIX THROUGH THE LATE AFTERNOON FROM THE EAST AND THE
SOUTH. OUTFLOWS CHANCES AND ISOLATED STORM DEVELOPMENT WITHIN THE
PHOENIX METRO AREA INCREASE AFTER 19/0000Z. SCT TO BKN DEBRIS CLOUDS
WILL LAST THROUGH THE MORNING AOA 20KFT.

SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH...
FEW TO SCT CLOUDS AOA 20KFT AGL WILL PERIODICALLY DRIFT THROUGH THE
REGION THROUGH FRIDAY...OTHERWISE SKIES WILL BE MOSTLY CLEAR.
GENERALLY LIGHT WINDS WILL PERSIST...WITH OCCASIONAL INCREASED GUSTS
IN THE AFTERNOON UP TO 16KTS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
DRIER AIR WILL CONTINUE TO MOVE INTO THE REGION FROM THE
WEST...SHIFTING THE MONSOON MOISTURE OUT OF THE LOWER DESERTS.
WESTERLY FLOW ALOFT AND A DEVELOPING LOW PRESSURE TROUGH OFF THE
WEST COAST WILL KEEP MUCH OF THE MOISTURE AT BAY BACK ACROSS EASTERN
ARIZONA. TEMPERATURES WILL START THE WEEK NEAR SEASONAL
NORMALS...WITH THE POTENTIAL FOR ANOTHER ROUND OF HOTTER
TEMPERATURES MIDWEEK. WINDS WILL GENERALLY BE LIGHT AND FAVOR
DIURNAL TRENDS.

&&

.CLIMATE...
VERY WARM OVERNIGHT TEMPERATURES ARE FORECAST FOR EAST-CENTRAL AND
SOUTHWEST ARIZONA TONIGHT AND AGAIN FRIDAY NIGHT. THE DATA BELOW
DEPICT THE FORECAST LOW TEMPERATURES FOR PHOENIX SKY HARBOR AIRPORT
AND YUMA ALONG WITH THE RECORD HIGH MINIMUMS FOR THE CALENDAR DAY.

PHOENIX SKY HARBOR...

          FRI 8/19  SAT 8/20
FORECAST    89        87
RECORD      91        88

YUMA...

          FRI 8/19  SAT 8/20
FORECAST    87        86
RECORD      89        89

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM TONIGHT FOR
     AZZ022-023-027-028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...NOLTE
FIRE WEATHER...NOLTE
CLIMATE...MCLANE/LEINS/INIGUEZ
Hazardous weather outlook, Aug 18, 2:47 PM MST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST THU AUG 18 2011

AZZ024-191230-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
247 PM MST THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE
PRIMARY THREATS ARE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO
GROUND LIGHTNING. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ON
FRIDAY...WITH DECREASING CHANCES SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-191230-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
247 PM MST THU AUG 18 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM TONIGHT FOR THE
GREATER PHOENIX AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF LATE
AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY THREATS ARE GUSTY
WINDS...BRIEF PERIODS OF HEAVY RAIN...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND LOCALIZED AREAS OF BLOWING DUST. THE STRONGEST STORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY. STORM CHANCES
WILL DECREASE SATURDAY THROUGH WEDNESDAY. ALSO...TEMPERATURES WILL
ONCE AGAIN RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK AND
ADDITIONAL EXCESSIVE HEAT WATCHES OR WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-191230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
247 PM MST THU AUG 18 2011 /247 PM PDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TEMPERATURES WILL RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK.
EXCESSIVE HEAT WATCHES OR WARNINGS MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 18, 12:30 PM MST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 PM MST THU AUG 18 2011

AZZ024-182015-
GILA AZ-
1230 PM MST THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1224 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GLOBE.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   GLOBE...HIGHWAY 60...AND STATE ROUTE 77 SOUTH OF GLOBE

LAT...LON 3341 11064 3324 11062 3326 11081 3338 11082
TIME...MOT...LOC 1928Z 273DEG 1KT 3331 11077

DEWEY
Special weather statement, Aug 18, 1:05 PM MST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
105 PM MST THU AUG 18 2011

AZZ024-028-182045-
GILA AZ-PINAL AZ-MARICOPA AZ-
105 PM MST THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 145 PM MST

AT 1258 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER THE SUPERSTITION WILDERNESS...ABOUT 12
MILES NORTHEAST OF KINGS RANCH. THIS STORM IS SLOWLY MOVING NORTH AT
5 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TORTILLA FLAT...AND THE APACHE TRAIL BETWEEN APACHE JUNCTION AND
ROOSEVELT LAKE.

LAT...LON 3374 11114 3344 11101 3337 11128 3354 11145
TIME...MOT...LOC 2003Z 180DEG 0KT 3350 11128

MEYERS
Local storm report, Aug 18, 4:31 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
431 PM MST THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     DUST STORM       COOLIDGE                32.98N 111.53W
08/18/2011                   PINAL              AZ   TRAINED SPOTTER

            1/4 MILE VISIBILITY IN A DUST STORM

&&

HVASQUEZ
Local storm report, Aug 18, 4:32 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
432 PM MST THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     DUST STORM       3 W COOLIDGE            32.98N 111.58W
08/18/2011                   PINAL              AZ   TRAINED SPOTTER

            1/4 MILE IN BLOWING DUST

&&

HVASQUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:57 AM MSTExcessive Heat WarningPSR16 hr
Aug 18, 12:30 PM MSTSpecial Weather StatementPSRGila45 min
Aug 18, 1:05 PM MSTSpecial Weather StatementPSRGila40 min
Aug 18, 1:43 PM MSTAreal Flood AdvisoryPSRGila, Pinal107 min
Aug 18, 2:12 PM MSTSevere Thunderstorm WarningPSRGila17 min
Aug 18, 4:21 PM MSTDust Storm WarningPSR4 hr
Aug 18, 4:54 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.